Alert archive / Illinois / Areal Flood Warnings in 2012
Areal Flood Warning 12, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Sep 26, 2012, 9:08 AM CDT for Clinton County, Marion County, Washington County, Illinois. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2012, 9:08 AM CDT (14:08 UTC)
- Expired
- Sep 26, 2012, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, IL, Marion County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 3:52 PM CDT | HEAVY RAIN 4.9 | Carlyle, IL | STORM TOTAL AMOUNT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
551
WGUS43 KLSX 261408
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
908 AM CDT WED SEP 26 2012
ILC027-121-189-270200-
/O.NEW.KLSX.FA.W.0012.120926T1408Z-120927T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IL-WASHINGTON IL-CLINTON IL-
908 AM CDT WED SEP 26 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 900 PM CDT WEDNESDAY
* AT 900 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT SOME
ROADS ACROSS THE WARNED AREA WERE CLOSED DUE TO FLOODING.
MOCKINGBIRD ROAD NORTH OF NASHVILLE AND YARD ROAD NEAR WAMAC WERE
REPORTED CLOSED. THERE WERE SEVERAL BACKROADS IN CLINTON COUNTY
REPORTED UNDER WATER AND CLOSED AS WELL. CROOKED CREEK AT HOFFMAN
AND THE EAST FORK OF THE KASKASKIA RIVER AT FAIRMAN WERE ALSO
ABOVE FLOOD STAGE. THIS AREA EXPERIENCED WIDESPREAD RAINFALL
AMOUNTS OF 3 TO 5 INCHES SINCE TUESDAY MORNING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BREESE...
CARLYLE...CENTRALIA...NASHVILLE...NEW BADEN...SALEM...ALBERS...
ASHLEY...AVISTON...BECKEMEYER...BOULDER...CENTRAL CITY...FAIRMAN...
GERMANTOWN...HELM...IRVINGTON...JAMESTOWN...KINMUNDY...NEW
MEMPHIS...ODIN...OKAWVILLE...OMEGA...PATOKA...SANDOVAL...SHATTUC...
ST. ROSE...STEPHEN FORBES STATE PARK...TRENTON AND WAMAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS
LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3847 8870 3847 8914 3832 8914 3833 8970
3865 8970 3865 8959 3874 8959 3874 8914
3882 8913 3882 8870
$$
GLASS1 follow-up statement
719
WGUS83 KLSX 262044
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT WED SEP 26 2012
ILC027-121-189-270200-
/O.CON.KLSX.FA.W.0012.000000T0000Z-120927T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IL-WASHINGTON IL-CLINTON IL-
344 PM CDT WED SEP 26 2012
...FLOOD WARNING REMAINS IN EFFECT FOR CLINTON...NORTHERN WASHINGTON
AND MARION COUNTIES UNTIL 900 PM CDT...
AT 338 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE
ROADS WHICH WERE CLOSED EARLIER DUE TO HIGH WATER HAVE NOW BEEN
OPENED. STANDING WATER CONTINUES ON SOME SECONDARY ROADS BUT NO ROAD
CLOSURES HAVE BEEN REPORTED. CROOKED CREEK AT HOFFMAN AND THE EAST
FORK OF THE KASKASKIA RIVER AT FAIRMAN REMAINED ABOVE FLOOD STAGE AT
300 PM...HOWEVER WATER LEVELS WERE DROPPING. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...AND THE RUNOFF
FROM THESE COULD SLOW THE DROP OF WATER LEVELS ON SMALLER CREEKS AND
STREAMS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BREESE...
CARLYLE...CENTRALIA...NASHVILLE...NEW BADEN...SALEM...ALBERS...
ASHLEY...AVISTON...BECKEMEYER...BOULDER...CENTRAL CITY...FAIRMAN...
GERMANTOWN...HELM...IRVINGTON...JAMESTOWN...KINMUNDY...NEW MEMPHIS...
ODIN...OKAWVILLE...OMEGA...PATOKA...SANDOVAL...SHATTUC...ST. ROSE...
STEPHEN FORBES STATE PARK...TRENTON AND WAMAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AN FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3847 8870 3847 8914 3832 8914 3833 8970
3865 8970 3865 8959 3874 8959 3874 8914
3882 8913 3882 8870
$$
GLASSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Sep 26, 7:26 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 26, 7:26 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 726 AM CDT WED SEP 26 2012 .SHORT TERM... ISSUED AT 322 AM CDT WED SEP 26 2012 (TODAY AND TONIGHT) DEALING WITH SEVERAL ROUNDS OF ACTIVITY EARLY THIS MORNING...WITH ONE AREA EXITING TO THE EAST WHILE MCV OVER CENTRAL MO AND ASSOCIATED STORMS MAKE THEIR WAY INTO FORECAST AREA AS OF 08Z. STILL HARD TO PIN DOWN EXTENT OF ACTIVITY...HOW FAR NORTH AND SOUTH THEY WILL GO. DO KNOW THAT HEAVIEST ACTIVITY WILL CONTINUE TO BE ALONG AND MAYBE JUST SOUTH OF I-70 CORRIDOR TODAY. STORMS ARE PROGRESSIVE...SO DESPITE RAINFALL AMOUNTS OF TWO TO THREE INCHES IN SOME LOCATIONS...WITH EVEN HIGHER AMOUNTS OVER SOUTHWESTERN IL IN THE PAST 12 HOURS...FLASH FLOOD WATCH NOT NEEDED AT THIS TIME. STILL SOME DECENT CAPES IN EXCESS OF 1500 J/KG...BUT WITH ATMOSPHERE SO WORKED OVER...DO NOT EXPECT WIDESPREAD SEVERE ACTIVITY LIKE YESTERDAY EVENING. THOUGH SOME STRONG STORMS WITH HAIL AND GUSTY WINDS NOT OUT OF THE QUESTION THROUGH THIS EVENING. AS FOR HIGH TEMPS...WILL CONTINUE TO BE TRICKY DUE TO CLOUD COVER AND PCPN. FOR NOW HAVE MID TO UPPER 70S. BY TONIGHT...STALLED FRONTAL BOUNDARY TO BEGIN TO EVER SO SLOWLY MOVE TO THE SOUTH...SHIFTING THE FOCUS FOR RAIN JUST A BIT FURTHER SOUTH. STILL HAVE LIKELY POPS ALONG AND SOUTH OF I-70 THIS EVENING...THEN SHIFT MAIN BAND A BIT FURTHER TO THE SOUTH OVERNIGHT. LOW TEMPS WILL BE IN THE LOW 50S FAR NORTH TO THE MID 60S FAR SOUTH. BYRD && .LONG TERM... ISSUED AT 322 AM CDT WED SEP 26 2012 (THURSDAY THROUGH TUESDAY) FRONTAL BOUNDARY TO SLOWLY PROGRESS TO THE SOUTH THROUGH THE END OF THE WORK WEEK. WILL STILL SEE CHANCES OF SHOWERS AND THUNDERSTORMS ...MAINLY ALONG AND SOUTH OF I-70 THROUGH FRIDAY BEFORE TAPERING OFF FRIDAY NIGHT. COOLER...DRIER AIR TO FILTER IN FOR THE WEEKEND AS SURFACE RIDGE BUILDS IN...WITH HIGHS IN THE LOW TO MID 70S AND LOWS IN THE UPPER 40S TO MID 50S THROUGH EARLY NEXT WEEK. THEN AS SURFACE RIDGE MOVES OFF TO THE EAST...WILL SEE TEMPS SLOWLY MODIFY BY MID WEEK WITH HIGHS IN THE MID TO UPPER 70S BY TUESDAY. BYRD && .AVIATION... ISSUED AT 706 AM CDT WED SEP 26 2012 LAST WAVE OF OVERNIGHT CONVECTION FUELED BY LOW LEVEL JET PUSHING INTO EASTERN MO ATTM. EXPECT A LULL OF PRECIP IN THE WAKE OF THIS ACTIVITY FROM MID MORNING INTO EARLY AFTERNOON...AND THEN EXPECT REDEVELOPMENT TO OCCUR AS AMS DESTABILIZES ONCE AGAIN. DONT HAVE A GOOD FEEL FOR LOCATION/EXTENT OF THIS CONVECTION ATTM BUT THINK IT MAY BE DISPLACED S JUST A BIT FROM THE AXIS OF YESTERDAY AFTERNOON/EVENING CONVECTION. SO FOR NOW...AFTERNOON TAFS ALONG THE I-70 CORRIDOR THUNDERSTORM THREAT IS HANDLED WITH VCTS UNTIL TRENDS BECOME A BIT MORE CLEAR. MET MOS IS SUGGESTING MVFR CIGS/VSBYS FOR A WHILE LATE MORNING/EARLY AFTERNOON...BUT BELIEVE THAT OUTSIDE OF STRONGER CONVECTION CONDITIONS WILL HAVE A WARM SECTOR APPEARANCE AND WILL REMAIN VFR. MEANWHILE...THUNDERSTORM THREAT SHOULD CONTINUE OVER UIN FOR THE NEXT FEW HOURS AS THE COLD FRONT OOZES THROUGH THE AREA. VSBYS MAY DIP INTO MVFR RANGE HERE AS COOLER AIR OF THE FRONT HITS THE 60 DEGREE DEWPOINTS...BUT THIS SHOULD BE BRIEF...AND AGAIN APPEARS THAT VFR CONDITIONS WILL PREVAIL FOR MOST OF THE TAF PERIOD. SPECIFICS FOR KSTL... SHOWERS...WITH NO VSBY RESTRICTION AND CIGS AOA 5KFT...WILL BE ENDING OVER STL BY MID MORNING. ALTHOUGH THERE IS AT OUTSIDE CHANCE OF A THUNDERSTORM FORCING AND COOLEST CLOUD TOPS SUGGEST PRIMARY THREAT OF CONVECTION WILL REMAIN S OF TAF AREA. AS SUGGESTED ABOVE...BELIEVE THERE WILL BE A LULL IN PRECIP FROM LATE MORNING INTO EARLY AFTERNOON...WITH REDEVELOPMENT COMMENCING BY MID AFTERNOON AS AMS DESTABILIZES. HAVE GONE WITH A VFR BKN CU FIELD DURING THIS TIME WITH THUNDERSTORM THREAT HIGHLIGHTED WITH VCTS...WITH FINE-TUNING OF TRENDS OCCURRING ONCE TIMING/LOCATION OF DEVELOPMENT BECOMES MORE CERTAIN. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 26, 4:06 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 406 AM CDT WED SEP 26 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 406 AM CDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. THIS AFTERNOON AND EARLY THIS EVENING...A FEW OF THE STRONGER STORMS COULD PRODUCE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH FRIDAY NIGHT. HOWEVER...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. BYRD
In the hours before
Local storm report, Sep 26, 7:56 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
756 AM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN CARLYLE 38.62N 89.37W
09/26/2012 M3.13 INCH CLINTON IL CO-OP OBSERVER
MEASURED AT WEST END OF CARLYLE LAKE DAM
&&
CORRECTED COUNTY/STATE...LOCATION...EVENT...REMARKS
MILLERLocal storm report, Sep 26, 8:01 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
801 AM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 ENE PATOKA 38.76N 89.06W
09/26/2012 M3.10 INCH MARION IL CO-OP OBSERVER
&&
MILLERLocal storm report, Sep 26, 8:28 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
828 AM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BECKEMEYER 38.61N 89.43W
09/26/2012 M4.70 INCH CLINTON IL TRAINED SPOTTER
&&
MILLERLocal storm report, Sep 26, 8:33 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 AM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 1 W POSEY 38.54N 89.37W
09/26/2012 M4.52 INCH CLINTON IL MESONET
MEASURED AT THE DCP ON THE HWY 161 BRIDGE OVER THE
KASKASKIA RIVER
&&
MILLERLocal storm report, Sep 26, 8:34 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 AM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN CARLYLE 38.62N 89.37W
09/26/2012 M4.35 INCH CLINTON IL TRAINED SPOTTER
&&
MILLERLocal storm report, Sep 26, 8:59 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
859 AM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HEAVY RAIN 2 N BREESE 38.64N 89.52W
09/26/2012 M3.60 INCH CLINTON IL TRAINED SPOTTER
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:05 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 40 min |
| Sep 25, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Washington | 46 min |
| Sep 25, 8:11 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 34 min |
| Sep 25, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 47 min |
| Sep 25, 8:38 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion | 52 min |
| Sep 25, 8:59 PM CDT | Flash Flood Warning | LSX | Clinton, Washington | 6 hr |
| Sep 26, 3:01 AM CDT | Flash Flood Warning | LSX | Clinton, Marion, Washington | 6 hr |
Nearby
Areal Flood Warnings in Illinois, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.